Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 10:15:32 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643599
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: neuropathy caused by vitamins nutrients not getting to extremities post ur thght  (Read 2672 times)

0 Members and 1 Guest are viewing this topic.

Offline bimazek

  • Member
  • Posts: 781
http://www.napwa.org.au/index.php?q=node/611

 neuropathy caused by vitamins nutrients not getting to extremities    
   
neuropathy caused by vitamins nutrients not getting to extremities


http://www.napwa.org.au/index.php?q=node/611

Dr Kate Cherry, who studied peripheral neuropathy in HIV patients as a part of her doctoral thesis, and is now continuing her work at the Burnet Institute in Melbourne, explains: In the case of neuropathy due to some antiretroviral drugs, we believe drug toxicity prevents the transport of nutrients along the nerves, which is why it generally starts at the extremities, in the feet and, as it gets worse, creeps up the legs and also affects the hands, she said.

Treatments for this condition are mostly focused around pain relief, but an Australian clinical trial is now aiming to enrol 480 people who are experiencing pain related to HIV-associated neuropathy, to determine the effectiveness of a skin patch containing capsaicin, a compound extracted from hot chilli peppers. Two groups of patients will test two different concentrations of the patch, applied to the feet for either 30 or 60 minutes at an initial consultation. They will then be followed up for 14 weeks.

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
I'm not quite sure what to make of this.

Capsicum was, I thought, pretty well understood as a treatment to reduce pain and therefore inflammation associated with it in the area that it is applied. It can be used for other things like eating hot wings when you have cancer sores, which can be very intense, but the pain relief from the sores is greatly reduced and the inflammation along with it, speeding recovery. I heard about capsicum on the TV years ago and they were showing a person with advanced Aids who could jog after his capsicum treatment on his feet. He would have to, I believe, weekly treatments to get the pain relief he was seeking. If a patch is being developed, that sounds like a more convenient method as this person had to have an anaesthetic applied and then a paste of the capsicum applied directly to his feet. Even with the anaesthetic, the burning was intense, but so was the relief.

As far as the nutrient component, transported along the nerves, inflammatory response, as diabetics often have, seems to be related or in the same camp as HIV related neuropathy. Pain relief via medication seems to be one tack, another is acupuncture which relieves pain and inflammation, and then there are nutrients such as Alpha Lipoic Acid, NAC and Acetyl-l-carnintine, which as anti oxidants  and sulphur amino replacement combined, seem to help diabetics with PN, and is reported to possibly help HIV PN.

My reaction ultimately is, nothing really new, but it is always good to see people studying it and potential treatments for PN, and the patch seem like a novel delivery concept.

risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

Offline bimazek

  • Member
  • Posts: 781
Does this say to increase vitamins and nutrients at the first sign of PN????

That is what I get out of it.  Of course that is before the PN has taken hold, once the nerve damage is done that is an entirely different challenge, doesnt this say to increase vitamins and nutrients at the first sign of PN????

wouldnt that help

couldnt hurt right


Offline J.R.E.

  • Member
  • Posts: 7,218
  • Joined Dec-2003 Living positive, since 1985.
Hello ,


I was only on Zerit ( one of the drugs associated with PN ) for a brief period when My PN started. The doctor at that time recommended Acetyl -L carnitine, and COQ-10 also Some B vitamins. I was also taken off the Zerit and placed on Ziagen.

It not as bad as it was in 2004. Still not on any pain medication. As far as the Capsaicin study, I am currently involved with that . You can read my experiences here :

http://forums.poz.com/index.php?topic=8243.0


Haven't noticed any real relief from the patches. Perhaps just a little better since they were applied.



Ray


Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
I did not take a recommendation about nutrition from this article. I took the nutrient message as an explanation why PN occurs for people with HIV.

There are some recommendations being made in the community at large regarding relief obtained from Alpha Lopaid Acid, NAC and Acetyl-l-carnitine based largely on anicdotal experience and from experiences from diabetics who also take these nutrients to relieve/prevent PN.

You can check into these nutrients at newyorkbuyersclub.org on their supplement search engine. You can also check the recommendation provided by Dr. Jon Kaiser's website, as it is a provided nutrient in his supplement formulation.

I have seen posts on other forums that these nutrients have worked. But there can be no claim that it works for everyone and forever.
risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.